Alert archive / Florida / Frost Advisories in 2008

Frost Advisory 2, NWS Jacksonville, FL

November 19, 2008Flagler County, Florida

NWS Jacksonville, FL issued this frost advisory at Nov 19, 2008, 1:38 PM EST for Flagler County, Florida. It took effect at Nov 20, 2008, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2008, 1:38 PM EST (18:38 UTC)
In effect from
Nov 20, 2008, 4:00 AM EST
Expired
Nov 20, 2008, 8:00 AM EST
In force
4 hr
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2022 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Nov 19, 9:22 AM EST, 4 hours 16 minutes earlier.

Area forecast discussion, Nov 19, 9:22 AM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EST WED NOV 19 2008

.UPDATE...COLD HIGH PRESSURE TO SETTLE OVER THE FORECAST AREA
TODAY WITH SUNNY SKIES AND MAX TEMPS IN THE 50S. EARLY MORNING
RECORD LOWS WERE SET AT GNV/JAX AND REPORTS HAVE BEEN SENT. ALSO
WITH THE WIDESPREAD FREEZE EVENT ACRS SERN GA LAST NIGHT THE
FROST/FREEZE PROGRAM HAS BEEN SUSPENDED THERE UNTIL MARCH 1ST.
THUS THE FREEZE WATCH THERE HAS BEEN CANCELLED AND HAVE UPGRADED
MOST OF THE WATCH ACRS NERN FL TO A WARNING EXCEPT FOR FLAGLER AND
ST JOHNS COUNTIES WHICH ARE STILL MARGINAL AT THIS TIME. ANOTHER
COLD NIGHT EXPECTED TONIGHT AS HIGH PRESSURE SETTLES JUST
SOUTHWEST OF THE FORECAST AREA AND WITH VERY LIGHT W/SW WINDS
EXPECTING A BIT MORE IN THE WAY OF FROST FORMATION ACRS THE
REGION. MIN TEMPS WILL RANGE FROM THE UPPER 20S INLAND TO LOWER TO
MID 30S ALONG THE COAST.

&&

.AVIATION...VFR/SKC CONDS TO CONTINUE.

&&

.MARINE...NORTH WINDS WILL SLOWLY WEAKEN TODAY AND THIS WILL ALLOW
THE 7-10 FT SEAS OFFSHORE TO SLOWLY SUBSIDE AS WELL. SCA FLAGS ON
TAP TO EXPIRE LATER THIS MORNING ACRS THE NEARSHORE WATERS AND
WILL TAKE UNTIL LATER THIS EVENING FOR THE OFFSHORE WATERS.

&&

.FIRE WEATHER...ANOTHER RED FLAG EVENT ACRS NORTHEAST FLORIDA THIS
AFTERNOON WITH RHS PLUMMETING INTO THE 20-25% RANGE AND CLOSER TO
25-30% ALONG THE US 301 CORRIDOR. N/NE FLOW ALONG THE COAST WILL
KEEP RHS ABOVE 35% THERE...MAINLY IN ST JOHNS/FLAGLER COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  29  65  35 /   0   0   0   0
SSI  54  39  63  44 /   0   0   0   0
JAX  54  29  67  41 /   0   0   0   0
SGJ  55  36  66  46 /   0   0   0   0
GNV  56  28  67  40 /   0   0   0   0
OCF  58  29  67  42 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-SUWANNEE-UNION.

     FREEZE WARNING FROM 5 AM TO 9 AM EST THURSDAY FOR CLAY-DUVAL-
     MARION-NASSAU-PUTNAM.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR ALACHUA-BRADFORD-CLAY-DUVAL-FLAGLER-MARION-
     NASSAU-PUTNAM-ST JOHNS.

     FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     FLAGLER-ST JOHNS.

     FREEZE WARNING FROM 3 AM TO 9 AM EST THURSDAY FOR ALACHUA-BAKER-
     BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

&&

HESS/SHASHY/WALKER
Hazardous weather outlook, Nov 19, 9:35 AM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EST WED NOV 19 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
935 AM EST WED NOV 19 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...FREEZE WARNING TONIGHT FOR MOST OF NORTHEAST FLORIDA...
...FREEZE WATCH REMAINS IN EFFECT FOR ST JOHNS AND FLAGLER COUNTIES
TONIGHT...
...MODERATE RISK OF RIP CURRENTS TODAY...

CLEAR SKIES AND COLD HIGH PRESSURE CONTINUING TONIGHT OVER THE AREA
HAS PROMPTED A FREEZE WARNING FOR MOST OF NORTHEAST FLORIDA...WITH A
FREEZE WATCH REMAINING IN EFFECT FOR ST JOHNS AND FLAGLER COUNTIES
WHERE A FREEZE APPEARS TO BE MORE MARGINAL. PLEASE REFER TO THE
LATEST URGENT WEATHER MESSAGE...NPWJAX...FOR ADDITIONAL INFORMATION.

A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY AT AREA BEACHES.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR FURTHER DETAILS.

THE CONTINUATION OF DRY CONDITIONS WILL MAINTAIN AN ELEVATED FIRE
DANGER FOR MOST OF NORTHEAST FLORIDA TODAY WITH RED FLAG WARNINGS
IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

YET ANOTHER ARCTIC INTRUSION IS EXPECTED FOR THE LATTER HALF OF
THE WORK WEEK WITH ADDITIONAL FREEZING TEMPERATURES POSSIBLE BY
SATURDAY MORNING.

THE CONTINUATION OF DRY CONDITIONS WILL MAINTAIN AN ELEVATED FIRE
DANGER FOR THURSDAY FOR PORTIONS OF NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

DEESE/SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 4:43 AM ESTFire Weather WatchJAXBradford, Flagler, Nassau9 hr
Nov 19, 9:01 AM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union23 hr
Nov 19, 1:40 PM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more27 hr
Nov 19, 2:14 PM ESTSmall Craft Advisory for Hazardous SeasJAX8 hr

Nearby

Frost Advisories in Florida, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.